Alert archive / Wyoming / Red Flag Warnings in 2018

Red Flag Warning 9, NWS Cheyenne, WY

June 13, 2018

NWS Cheyenne, WY issued this red flag warning at Jun 13, 2018, 2:23 PM MDT. It took effect at Jun 14, 2018, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2018, 2:23 PM MDT (20:23 UTC)
In effect from
Jun 14, 2018, 11:00 AM MDT
Expired
Jun 14, 2018, 8:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

179 
WWUS85 KCYS 132023
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
223 PM MDT Wed Jun 13 2018

...Critical Fire Weather Conditions Expected Thursday for Fire
Weather Zones 305...307 and 309...

WYZ305-307-309-141200-
/O.NEW.KCYS.FW.W.0009.180614T1700Z-180615T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
223 PM MDT Wed Jun 13 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 305,
307, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday. 

* AFFECTED AREA...Snowy Range, Sierra Madre Range, and the central
  and southern Laramie Range.

* WIND...West to southwest 20 to 25 MPH with gusts up to 40 MPH
  possible, strongest during the afternoon.

* HUMIDITY...As low as 14 percent. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CLH
2 follow-up statements
490 
WWUS85 KCYS 140916
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
316 AM MDT Thu Jun 14 2018

...Critical Fire Weather Conditions Expected Today for Fire 
Weather Zones 305...307 and 309...

WYZ305-307-309-150200-
/O.CON.KCYS.FW.W.0009.180614T1700Z-180615T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
316 AM MDT Thu Jun 14 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 305, 307, AND 309...

* AFFECTED AREA...Snowy Range, Sierra Madre Range, and the 
  central and southern Laramie Range. 

* WIND...West to southwest 20 to 25 MPH with gusts up to 40 MPH 
  possible, strongest during the afternoon.

* HUMIDITY...As low as 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
165 
WWUS85 KCYS 150156
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
756 PM MDT Thu Jun 14 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 305, 307, AND 309...

WYZ305-307-309-150300-
/O.EXP.KCYS.FW.W.0009.000000T0000Z-180615T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
756 PM MDT Thu Jun 14 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 307, AND 309...

Winds will slowly diminish after sunset, with relative humidities
recovering above 15 percent.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 13, 11:39 AM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 13, 11:39 AM MDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1139 AM MDT Wed Jun 13 2018

.UPDATE...
Issued at 1132 AM MDT Wed Jun 13 2018

Please see latest 18z Aviation Discussion

&&

.SHORT TERM...(Today and tonight)
Issued at 314 AM MDT Wed Jun 13 2018

Areas with low to mid level cloud cover as of 0300 MDT this
morning with most of the overnight shower and thunderstorm
activity staying south and east of the region. This is because the
moisture streaming into the region from the south and southwest
this morning were not quite able to tap into the instability
aloft. Drying conditions aloft will prevail into daybreak today
with skies becoming mostly sunny and temperatures warming to
about 5 to 10 degrees over what we hit region-wide yesterday.
While persistent light winds out of the ESE will keep the low
levels moist through the day, mid to upper level moisture will
again stream in from the south and west towards late afternoon
today under the influence of an upper level shortwave. Not sure
that thunderstorm potential will be achieve though as models
indicate a strong capping inversion will stay in place for the
duration of the afternoon and evening. However, if a storm is
able to develop and grow, ample moisture and instability exists
for strong to severe storms to develop, especially across the
extreme southeastern corner of Wyoming and the eastern portion of
the Nebraska Panhandle.

.LONG TERM...(Thursday through Tuesday)
Issued at 314 AM MDT Wed Jun 13 2018

As a deepening upper level low moves into the Pacific Northwest,
flow aloft will progressively turn towards the southwest and deep
layer moisture will begin to stream northward into the region
beginning Thursday. Embedded perturbations in the flow and
afternoon heating will help generate few to scattered diurnal
showers and thunderstorms Thursday and Friday. By Saturday, moist
flow aloft will strengthen and entrain remnants of Pacific
Hurricane Bud, now off the coast of west-central Mexico. As this
moisture gets directed over the Rockies and moderate synoptic
forcing sets in, the main concern will be localized flooding,
especially as we move through the weekend and early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1132 AM MDT Wed Jun 13 2018

Ceilings have improved across much of the Panhandle of Nebraska
 with a round of showers and thunderstorms late afternoon/early
evening across KCYS east into the Panhandle sites. Isolated TSRA
that should develop near 22Z through 03-04Z and some localized
MVFR to IFR visibilities could occur in the stronger storms. VFR
conditions will prevail after the dissipation of showers and
storms.

&&

.FIRE WEATHER...
Issued at 314 AM MDT Wed Jun 13 2018

Warm and dry for near-critical fire weather conditions prevail
across much of the region again today across southeast Wyoming,
along and west of the Laramie Range. Relative humidity values will
be in the mid-teens, but with slightly decreased winds speeds
aloft today, maximum gusts across ridge lines will be near 20 mph
versus what they've been the last few days. Thursday, wind speeds
aloft will increase once more with gusts to 25 to 30 mph expected
across the higher terrain. Have not gone with a Red Flag Warning
at this time due to increased relative humidity values for
Thursday. This will of course be monitored should any changes
occur.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...WFOCYS
SHORT TERM...AB
LONG TERM...AB
AVIATION...WFOCYS
FIRE WEATHER...AB
Hazardous weather outlook, Jun 13, 4:45 AM MDT, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
445 AM MDT Wed Jun 13 2018

WYZ101-103>105-107-109>111-113-115-118-141045-
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley-Central Laramie County-
445 AM MDT Wed Jun 13 2018

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

No hazardous weather is expected at this time.

.Spotter information statement...

WYZ106-112-114-116-117-141045-
Central Laramie Range and Southwest Platte County-
Sierra Madre Range-Snowy Range-South Laramie Range-
South Laramie Range Foothills-
445 AM MDT Wed Jun 13 2018

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Near-critical fire weather conditions will be in place this
afternoon for the higher terrain in the Snowy, Sierra Madre, and
the Laramie Ranges. Despite slightly lower wind speeds
than the past few days, wildfires could spread quickly in these
conditions.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Near-critical fire weather conditions will be present
Thursday for the higher terrain as winds increase once more.
Relative humidity values will increase to the high teens however.
A transition to increasing wetting rain chances will occur over
the weekend.

.Spotter information statement...

NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-141045-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Niobrara County-Goshen County-
East Laramie County-
445 AM MDT Wed Jun 13 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated strong thunderstorms capable of dime to nickel sized hail
and wind gusts up to 55 mph will be possible Wednesday afternoon
for far southeast Wyoming and the Nebraska Panhandle.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Heavy rain resulting in localized flooding impacts could occur
over the weekend as the weather pattern changes. Stay tuned
through late week for more details.

.Spotter information statement...

Nearby

Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.